Acute poisoning by drugs with membrane-stabilizing effect
A rare clinical situation characterized by acute potentially life-threatening toxic effects of drugs acting on voltage-gated sodium or calcium channels such as tricyclic antidepressants anticonvulsants local anesthetics and antiarrhythmics some beta-blockers and chloroquine. Clinical manifestations include abnormal ECG findings (intraventricular conduction block with widening of the QRS complex T wave flattening prolongation of the QT interval) and variable signs and symptoms depending on the drug typically involving the cardiovascular and central nervous system among others.
Data from Orphanet are used to provide information on a disease's name, synonym(s), and overview.
Orphadata: Free access data from Orphanet. © INSERM 1999. Available on http://www.orphadata.org. Data version December 2023
Newly diagnosed with
Acute poisoning by drugs with membrane-stabilizing effect?
Our RARE Concierge Services Guides are available to assist you by providing information, resources and connections as you navigate your rare disease journey.